Alert archive / California / Wind Advisories in 2019
Wind Advisory 7, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 17, 2019, 1:45 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2019, 1:45 AM PST (09:45 UTC)
- Expired
- Jan 17, 2019, 10:01 AM PST
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
937 WWUS76 KSTO 170945 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 145 AM PST Thu Jan 17 2019 CAZ015-016-066-172000- /O.CAN.KSTO.HW.W.0001.000000T0000Z-190117T2000Z/ /O.NEW.KSTO.WI.Y.0007.190117T0945Z-190117T2000Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 145 AM PST Thu Jan 17 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until noon PST today. The High Wind Warning has been cancelled. * TIMING...Through this morning. * WINDS...South winds 15 to 30 mph with gusts to 45 mph. * IMPACTS...Power outages, downed trees, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017>019-063-064-067-068-171045- /O.CAN.KSTO.HW.W.0001.000000T0000Z-190117T2000Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County-Motherlode- Western Plumas County/Lassen Park- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, Grass Valley, Jackson, Chester, and Quincy 145 AM PST Thu Jan 17 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Sacramento has cancelled the High Wind Warning. Gusty southerly winds of 15 to 25 mph will continue today. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
714 WWUS76 KSTO 171801 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1001 AM PST Thu Jan 17 2019 CAZ015-016-066-171915- /O.CAN.KSTO.WI.Y.0007.000000T0000Z-190117T2000Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 1001 AM PST Thu Jan 17 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 16, 3:27 PM PST, 10 hours 18 minutes earlier.
Area forecast discussion, Jan 16, 3:27 PM PST, 10 hours 18 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 327 PM PST Wed Jan 16 2019 .SYNOPSIS... Wet and windy weather is expected across the region through Thursday with heavy snowfall in the mountains. A brief period of dry weather is expected before precipitation chances return on the weekend. A pattern change shifting to dry weather is expected for next week. && .DISCUSSION... Impressive visible satellite presentation of the powerful Pacific storm lurking offshore. With a central low pressure area below 975 mb, the attendant cold front has shown up well with deep, moist convection approaching the Bay Area with a defined rope cloud extending back to 150W. Warm advection ahead of the system has kept the region overcast with a broad, stratiform band of precipitation. Hourly rainfall rates have capped out at around 0.30 inches but should pick up later this afternoon and evening as stronger ascent arrives with the cold front. Given the character of the offshore convection in conjunction with modest instability in the guidance, scattered thunderstorms are possible across the region. Overall profiles are not conducive to widespread convective activity, but some rumbles of thunder are definitely possible. Locally higher rainfall rates would accompany these cells, likely in the 0.50 to 1 inch range. This would pose some risk to local burn scars if any such storm moves over these regions. Otherwise, the larger-scale Valley concern are urban and small stream flooding along with impacts from the 6 to 12 hour period of high winds. Local gusts could reach 50 to 60 mph if any of the 925-mb winds were able to mix down to the surface. Breezy conditions will persist into Thursday although gusts should come down considerably. The other concern will be across the Sierra ranges where several feet of snow is likely to fall during the next 24 to 36 hours. Major impacts are anticipated over any roads crossing these mountains so travel is not advised until conditions improve. Strong moist, upslope flow in conjunction with vigorous ascent from the trough itself will spread snowfall rates possibly reaching 2 to 3 inches per hour at times. Near hurricane force wind gusts added in will lead to blizzard/whiteout conditions through Thursday. Once the system advances into the Central Great Basin, steep lapse rates aloft will force instability snow showers into Friday morning. A brief period of improving conditions are anticipated thereafter as a transient upper ridge moves through. By Saturday morning, a shortwave moving through the Pacific Northwest will lead to some increasing precipitation chances along the trailing cold front. This is primarily a concern north of I-80 although amounts will be nothing like this current storm. An additional precipitation chance lurks in the wake to conclude the weekend. BRO && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) On Sunday, a progressive upper level trough moves across northern California bringing chances for light precipitation to the area. Rain looks to be light in the valley, with mountain snow generally ranging from a few inches to up to a foot at higher elevations. Snow levels will start high on Sunday at over 6500 feet, lowering down to 4500-5000 feet by Sunday night. After this late weekend system, ridging moves back over the west coast and dry conditions are expected through the end of the forecast period. Next week, temperatures in the valley warm up to the lower 60s with high temperatures in the mountain and foothills in the 40s. EH && .AVIATION... A strong storm system will bring gusty southerly winds to terminals tonight through Thursday morning. Rain will continue overnight through the morning with local MVFR/IFR conditions expected at terminals. Wind gusts up to 50 knots will be possible with the strongest winds between 03-12Z. Isolated TSRA is also possible. Airport Weather Warnings have been issued for today and tonight for strong winds for RDD and SCK. && .STO WATCHES/WARNINGS/ADVISORIES... High Wind Warning until noon PST Thursday for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley- Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley-Western Plumas County/Lassen Park. Winter Storm Warning until 4 AM PST Friday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Blizzard Warning until noon PST Thursday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Flood Watch through Thursday morning for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County- Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County-Southern Sacramento Valley. &&
In the hours before
Local storm report, Jan 16, 9:46 PM PST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
946 PM PST WED JAN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM NON-TSTM WND GST YUBA CITY 39.14N 121.62W
01/16/2019 M58 MPH SUTTER CA ASOS
KMYV ASOS PEAK WIND GUST.
&&
KSSpecial weather statement, Jan 16, 11:22 PM PST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Sacramento CA
1122 PM PST WED JAN 16 2019
CAZ017-019-067-069-170815-
Northern San Joaquin Valley-Southern Sacramento
Valley-Motherlode-West Slope Northern Sierra Nevada-
1122 PM PST WED JAN 16 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
TUOLUMNE...NORTHEASTERN STANISLAUS...NORTHEASTERN SAN JOAQUIN...
SOUTHERN EL DORADO...CALAVERAS AND AMADOR COUNTIES...
At 1121 PM PST, radar indicated strong thunderstorms were located
along a line extending from Placerville to east of Stockton.
Movement was east at 35 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms along with very heavy rain.
Watch for flooding of low spots on roadways.
Locations impacted include...
Placerville, Sonora, Jackson, San Andreas, Calaveras Big Trees SP,
Paloma, Big Bend Summit, Ione, Valley Springs, Rail Road Flat,
Pollock Pines, Camino, Smithflat, Rancho Calaveras, Drytown, Glencoe,
Grizzly Flat, Clinton, Copper Cove Village and Shriner Lake
Campground.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3795 12029 3783 12112 3880 12085 3891 12016
3885 12016 3882 12009
TIME...MOT...LOC 0721Z 253DEG 30KT 3875 12081 3792 12104Local storm report, Jan 17, 12:10 AM PST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1210 AM PST THU JAN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL JACKSON 38.35N 120.77W
01/17/2019 M0.25 INCH AMADOR CA BROADCAST MEDIA
SMALL HAIL AT MIDNIGHT WITH TS
&&
JPOWELLSpecial weather statement, Jan 17, 12:17 AM PST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Sacramento CA
1217 AM PST THU JAN 17 2019
CAZ019-067-069-170915-
Northern San Joaquin Valley-Motherlode-West Slope Northern Sierra
Nevada-
1217 AM PST THU JAN 17 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN TUOLUMNE...
NORTHEASTERN STANISLAUS...NORTHWESTERN ALPINE...SOUTHEASTERN EL
DORADO...CALAVERAS AND NORTHEASTERN AMADOR COUNTIES...
At 1216 AM PST, radar indicated strong thunderstorms were located
along a line extending from Pioneer to near Waterford. Movement was
northeast at 30 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Locations impacted include...
Sonora, Calaveras Big Trees SP, Kirkwood, Carson Pass, Bear Valley,
Waterford, Rail Road Flat, Kirkwood Meadows, Cooks Station, Lily Gap,
Kit Carson, Tamarack, Keystone, Kirkwood Ski Area, Sierra At Tahoe,
Carson Hill, Tuttletown, Vallecito, Hickman and Black Springs.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3789 12021 3758 12082 3853 12050 3883 12006
3882 12005 3881 12003 3880 12002 3869 11998
3867 11994
TIME...MOT...LOC 0816Z 232DEG 26KT 3849 12048 3768 12076
EKLocal storm report, Jan 17, 1:21 AM PST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
121 AM PST THU JAN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM SNOW DONNER PEAK 39.31N 120.31W
01/17/2019 U0.0 INCH PLACER CA DEPT OF HIGHWAYS
AT 1 AM DONNER SUMMITT REST AREA ROAD CLOSED FOR SNOW
REMOVAL UNTIL FURTHER NOTICE IN BOTH DIRECTIONS ON
INTERSTATE 80,
&&
JPOWELLSpecial weather statement, Jan 17, 1:24 AM PST, 21 minutes before
Special Weather Statement
National Weather Service Sacramento CA
124 AM PST THU JAN 17 2019
CAZ067-069-170945-
Motherlode-West Slope Northern Sierra Nevada-
124 AM PST THU JAN 17 2019
...A LINE OF THUNDERSTORMS WILL AFFECT CENTRAL TUOLUMNE AND
SOUTHWESTERN ALPINE COUNTIES...
At 121 AM PST, radar indicated thunderstorms were located along a
line extending from near Lake Alpine to Groveland. Movement was
northeast at 25 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Locations impacted include...
Pinecrest, Dardanelle, Smith Station, Buck Meadows Fs, Groveland-Big
Oak and Groveland-Big Oak Flat.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways. Heavy snow is possible in elevations above 6000 feet and
could bring whiteout conditions.
LAT...LON 3781 11997 3780 12000 3782 12008 3778 12013
3778 12016 3780 12018 3777 12019 3777 12023
3848 11999 3853 11979 3851 11976
TIME...MOT...LOC 0921Z 249DEG 24KT 3843 11997 3778 12019
EKThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 5:16 PM PST | Areal Flood Advisory | STO | Butte, Colusa, Glenn, Lake, Shasta, Sutter and 3 more | 12 hr |
| Jan 16, 7:15 PM PST | Areal Flood Advisory | STO | Amador, Calaveras, El Dorado, Nevada, Placer, Sacramento and 7 more | 10 hr |
| Jan 16, 11:22 PM PST | Special Weather Statement | STO | Amador, Calaveras, El Dorado | 53 min |
| Jan 17, 12:17 AM PST | Special Weather Statement | STO | Calaveras | 58 min |
| Jan 17, 1:24 AM PST | Special Weather Statement | STO | Tuolumne | 21 min |
| Jan 17, 1:32 AM PST | River Flood Warning | STO | Tehama | 28 hr |
| Jan 17, 2:50 AM PST | Flash Flood Watch | STO | 13 hr | |
| Jan 17, 8:11 AM PST | Flash Flood Warning | STO | Butte | 3 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.